Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 14, NWS Norman, OK

May 5, 2021Atoka County, Oklahoma

NWS Norman, OK issued this river flood warning at May 5, 2021, 8:21 AM CDT for Atoka County, Oklahoma. It took effect at May 5, 2021, 2:30 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 8:21 AM CDT (13:21 UTC)
In effect from
May 5, 2021, 2:30 PM CDT
Expired
May 7, 2021, 1:30 AM CDT
In force
35 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.99 ft at May 6, 2021, 5:00 AM CDT.

actionminormoderate20253005/0505/0605/0705/08
Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

401 
WGUS44 KOUN 051321
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
821 AM CDT Wed May 5 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.


OKC005-060130-
/O.NEW.KOUN.FL.W.0014.210506T0224Z-210507T0113Z/
/CANO2.1.ER.210506T0224Z.210506T1200Z.210506T1912Z.NO/
821 AM CDT Wed May 5 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Clear Boggy Creek near Caney.
* From this evening to Thursday evening.
* At 7:30 AM CDT Wednesday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...The Clear Boggy Creek is expected to rise above flood 
  stage late this evening to a crest of 26.4 feet tomorrow morning. 
  It will then fall below flood stage early tomorrow afternoon.
* Impact...At 26.0 feet, The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands... pastures... and some secondary rural roads along and 
  near Clear Boggy Creek are affected.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

JT
4 follow-up statements
448 
WGUS84 KOUN 051930
FLSOUN

Flood Statement
National Weather Service Norman OK
230 PM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.


OKC005-060730-
/O.EXT.KOUN.FL.W.0014.210505T1930Z-210507T0600Z/
/CANO2.1.ER.210505T1742Z.210506T1200Z.210507T0000Z.NO/
230 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Clear Boggy Creek near Caney.
* From this afternoon to late Thursday night.
* At 1:30 PM CDT Wednesday the stage was 26.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:30 PM CDT Wednesday was 26.1 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of 
  26.9 feet tomorrow morning. It will then fall below flood stage 
  tomorrow evening.
* Impact...At 27.0 feet, Creek levels rise to slightly above 
  bankfull stages in western Atoka County and the northeastern edge 
  of Bryan County. High stages on small feeder streams result in 
  even greater depths to mainstem bottomlands near their points of 
  entry into Clear Boggy Creek. Only croplands... pastures... and 
  some secondary rural roads are affected.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

Mahale
768 
WGUS84 KOUN 060050
FLSOUN

Flood Statement
National Weather Service Norman OK
750 PM CDT Wed May 5 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.


OKC005-061300-
/O.EXT.KOUN.FL.W.0014.000000T0000Z-210507T0717Z/
/CANO2.1.ER.210505T1742Z.210506T1200Z.210507T0117Z.NO/
750 PM CDT Wed May 5 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Clear Boggy Creek near Caney.
* Until late Thursday night.
* At 6:30 PM CDT Wednesday the stage was 26.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of 
  27.1 feet tomorrow morning. It will then fall below flood stage 
  tomorrow evening.
* Impact...At 27.0 feet, Creek levels rise to slightly above 
  bankfull stages in western Atoka County and the northeastern edge 
  of Bryan County. High stages on small feeder streams result in 
  even greater depths to mainstem bottomlands near their points of 
  entry into Clear Boggy Creek. Only croplands... pastures... and 
  some secondary rural roads are affected.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

MAD
198 
WGUS84 KOUN 061300
FLSOUN

Flood Statement
National Weather Service Norman OK
800 AM CDT Thu May 6 2021

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.


OKC005-070100-
/O.EXT.KOUN.FL.W.0014.000000T0000Z-210507T0750Z/
/CANO2.1.ER.210505T1742Z.210506T1130Z.210507T0150Z.NO/
800 AM CDT Thu May 6 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Clear Boggy Creek near Caney.
* Until late tonight.
* At 6:30 AM CDT Thursday the stage was 27.0 feet and was cresting.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 AM CDT Thursday was 27.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall below flood 
  stage this evening and continue falling to 12.8 feet Tuesday 
  morning.
* Impact...At 27.0 feet, Creek levels rise to slightly above 
  bankfull stages in western Atoka County and the northeastern edge 
  of Bryan County. High stages on small feeder streams result in 
  even greater depths to mainstem bottomlands near their points of 
  entry into Clear Boggy Creek. Only croplands... pastures... and 
  some secondary rural roads are affected.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

JT
549 
WGUS84 KOUN 061845
FLSOUN

Flood Statement
National Weather Service Norman OK
145 PM CDT Thu May 6 2021

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All interested parties should take necessary precautions.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC005-070630-
/O.EXT.KOUN.FL.W.0014.000000T0000Z-210507T0630Z/
/CANO2.1.ER.210505T1742Z.210506T1130Z.210507T0030Z.NO/
145 PM CDT Thu May 6 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Clear Boggy Creek near Caney.
* Until late tonight.
* At 12:30 PM CDT Thursday the stage was 26.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:30 PM CDT Thursday was 27.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall below flood 
  stage this evening and continue falling to 12.6 feet early Tuesday 
  afternoon.
* Impact...At 26.0 feet, The creek reaches bankfull levels in 
  western Atoka County and the northeastern edge of Bryan County. 
  High stages on small feeder streams could further result in 
  greater-than-bankfull overflows to mainstem bottomlands. 
  Croplands... pastures... and some secondary rural roads along and 
  near Clear Boggy Creek are affected.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

SIX

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 5, 5:55 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 5, 5:55 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
555 AM CDT Wed May 5 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 341 AM CDT Wed May 5 2021

Satellite and radar imagery showing some mid-level clouds over the
High Plains and mostly virga moving into far northern Oklahoma early
this morning.  With such a dry profile up to the mid-levels across
our north, it's gonna be difficult for rain to reach the ground.
However, a few mesonet sites across the eastern Oklahoma Panhandle
under the radar echos have measurable amounts.  As a result, will
start POPs for light rain across northwest Oklahoma up till sunrise
when CAM's dissipates it.  Although some mid-level cloudiness may
persist across our far north, expecting sunny skies this afternoon
with close to seasonably normal temperatures (lower to mid 70s).
Will only bump MaxT temperatures up a degree from NBM to be closer
to MAV guidance, which has been trending warmer over the last two
runs.

This evening, our northwest flow aloft will increase mid-level
cloudiness and inject a shortwave across our area, with rain
gradually moistening up the lower levels. Latest CAM's support
precipitation breaking out. However, the CAM's all appear to be
rather aggressive with convection due to widespread stability
expected, except across western Oklahoma where elevated instability
is rather meager. Could see rain and an isolated storm start
breaking out across far northwest Oklahoma by late afternoon, and
continue across northwest Oklahoma through the evening. Will only
keep a mention of thunder across western Oklahoma, with rain POPs
across central Oklahoma toward midnight and after.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 429 AM CDT Wed May 5 2021

Precipitation from Wednesday night will likely have dissipated by
sunrise Thursday. A shortwave in the northwesterly flow aloft
brushed the area on Friday morning with low chances of
precipitation northeast. A more significant shortwave moves in
from the west Friday night as the upper ridge begins to flatten.
Showers and storms will likely develop on the High Plains and move
toward northwestern Oklahoma Friday evening. There is a little
instability projected over the area, enough for the marginal risk
of severe storms that the SPC forecasts, but at this time it
doesn't look like very high instability. This scattered
convection will move east through the night. The NAM is more
bullish with coverage and persistence though, so will watch the
trends of this.

Very warm temperatures are expected on Saturday before a cold
front starts moving through Saturday night bringing some more
storm chances and cooler weather in for Sunday. After that, the
pattern evolution becomes more uncertain with the GFS developing
a broad upper trough over the western United States keeping us in
a general southwesterly flow aloft with embedded shortwaves moving
out, while the ECMWF pushes out a weaker trough toward the
central Great Plains. There are storm chances with either
scenario, although the specific placement of the POPs will vary.

&&

.AVIATION...
(12Z TAFS)
Issued at 554 AM CDT Wed May 5 2021

All of our terminals are expected to remain under VFR conditons
through the forecast period. Mid-level cloudiness coming off the
Central High Plains may produce some light rain through 14Z only
across terminal KWWR, so will keep a TEMPO in place there. Otherwise
surface winds should stay light and variable until 18Z after which
winds become more southerly.  An upper disturbance coming through
later this evening will bring in low chances for rain after 00Z
across our terminals in central and western Oklahoma, while cannot
completely rule out an isolated high based TS developing across
western Oklahoma. A weak cold front will start coming through at
the end of this forecast period, with a westerly wind shift
starting at terminal KWWR around 11Z.

&&

.UPPER AIR...
Issued at 409 PM CDT Tue May 4 2021

No upper air flights are currently planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  51  76  52 /   0  30  10   0
Hobart OK         76  51  79  52 /   0  30  10   0
Wichita Falls TX  76  53  79  54 /   0   0  10   0
Gage OK           78  47  76  51 /  20  30  10   0
Ponca City OK     70  47  74  48 /   0   0   0   0
Durant OK         74  53  79  52 /   0   0  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...68
LONG TERM....26
AVIATION...68
Hazardous weather outlook, May 5, 4:59 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
459 AM CDT Wed May 5 2021

OKZ004>048-050>052-TXZ083>090-061000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
459 AM CDT Wed May 5 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight chance of thunderstorms across portions of
western and central Oklahoma tonight, but instability will be low
and severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorms are possible again on Friday and Friday night, with
isolated strong or marginally severe storms possible in northwest
Oklahoma on Friday evening, Thunderstorm chances persist each day
through Tuesday with the highest chances in central and eastern
Oklahoma, but these thunderstorms will not be widespread through
this time.

.Fire weather...
Fire weather conditions will be elevated over western Oklahoma
Friday afternoon and again Saturday afternoon with warm
temperatures, low humidity and breezy conditions.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:29 PM CDTSpecial Weather StatementOUNHarper31 min
May 5, 6:48 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward20 min

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.